Alert archive / Montana / Special Weather Statements in 2021

Special Weather Statement, NWS Missoula, MT

July 4, 2021Silver Bow County, Montana

NWS Missoula, MT issued this special weather statement at Jul 4, 2021, 3:28 PM MDT for Silver Bow County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 3:28 PM MDT (21:28 UTC)
Expired
Jul 4, 2021, 4:00 PM MDT
In force
32 min
Issued by
NWS Missoula, MT

County Silver Bow County, MT

The radar

The Missoula radar (KMSX), 143 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

519 
WWUS85 KMSO 042128
SPSMSO

Special Weather Statement
National Weather Service Missoula MT
328 PM MDT Sun Jul 4 2021
 
MTZ007-042200-
Butte/Blackfoot Region MT-
328 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...NORTH
CENTRAL SILVER BOW AND SOUTHERN POWELL COUNTIES UNTIL 400 PM MDT...

At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gregson Hot Springs, or 10 miles east of Anaconda, moving northeast
at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Silver Bow, Walkerville, Warm Springs, Gregson Hot Springs,
Crackerville, Opportunity and Ramsay.

LAT...LON 4633 11245 4628 11256 4625 11257 4624 11260
      4622 11257 4618 11257 4618 11251 4614 11252
      4609 11247 4607 11246 4596 11280 4612 11293
      4630 11257 4629 11255 4637 11243
TIME...MOT...LOC 2127Z 239DEG 34KT 4608 11277 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:47 PM MDT, 41 minutes earlier.

Area forecast discussion, Jul 4, 2:47 PM MDT, 41 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
247 PM MDT Sun Jul 4 2021

.DISCUSSION...A few thunderstorms have developed across parts of
southwest Montana and in Lemhi county, Idaho. This convection,
which will produce brief heavy rain, gusty winds, and lightning,
will move east of the region by early evening.

High pressure will strengthen over the Northern Rockies Monday and
Tuesday. Dry conditions with temperatures in the mid and upper 90s
will occur across western Montana. Central Idaho will continue to
be hot with the lower valleys reaching the mid 100s each day.

A change in the weather pattern will occur Wednesday and
Thursday as a pretty strong shortwave will approach the region.
There will be some moisture to produce some scattered
thunderstorms across western Montana, however the bigger impact
Wednesday will be increasing westerly winds with pressure
gradients tightening from the approaching front.

The mainly dry cold front will pass through the region Wednesday
night and Thursday. Westerly winds with gusts of 20-30 mph are
expected. One good piece of news with this front is that
temperatures will lower some 5-10 degrees over the region. Many
locations may not reach 90 degrees, which hasn't happened since June
27th, 2021. Unfortunately, that news is temporary, since strong
high pressure will redevelop Friday and bring a return of
temperatures back into the 90s, with triple digits in the Camas
Prairie and lower valleys of central Idaho.

&&

.AVIATION...High density altitudes continue under dominant high
pressure. Scattered thunderstorms are possible at both KBTM and
KSMN through 05/0200Z. Lightning, gusty winds greater than 35
knots, and heavy rain will be the main impacts. Otherwise, hot
and dry conditions prevail for the rest of the Northern Rockies.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...&&

In the hours before

Special weather statement, Jul 4, 3:28 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
328 PM MDT Sun Jul 4 2021

MTZ007-042200-
Butte/Blackfoot Region MT-
328 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...NORTH
CENTRAL SILVER BOW AND SOUTHERN POWELL COUNTIES UNTIL 400 PM MDT...

At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gregson Hot Springs, or 10 miles east of Anaconda, moving northeast
at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Silver Bow, Walkerville, Warm Springs, Gregson Hot Springs,
Crackerville, Opportunity and Ramsay.

LAT...LON 4633 11245 4628 11256 4625 11257 4624 11260
      4622 11257 4618 11257 4618 11251 4614 11252
      4609 11247 4607 11246 4596 11280 4612 11293
      4630 11257 4629 11255 4637 11243
TIME...MOT...LOC 2127Z 239DEG 34KT 4608 11277

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:28 PM MDTSpecial Weather StatementMSOSilver Bow47 min
Jul 3, 10:03 PM MDTSpecial Weather StatementMSOSilver Bow42 min
Jul 4, 4:15 PM MDTSpecial Weather StatementMSOSilver Bow30 min
Jul 4, 4:24 PM MDTSpecial Weather StatementMSODeer Lodge36 min
Jul 3, 7:07 PM MDTSpecial Weather StatementMSOLemhi38 min

Nearby

Special Weather Statements in Montana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.